Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 277, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 9:45 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2024, 9:45 PM EDT (01:45 UTC)
- Expired
- Aug 18, 2024, 10:00 PM EDT
- In force
- 15 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
325
WUUS52 KFFC 190145
SVRFFC
GAC209-309-190200-
/O.NEW.KFFC.SV.W.0277.240819T0145Z-240819T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
945 PM EDT Sun Aug 18 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Wheeler County in central Georgia...
South central Montgomery County in central Georgia...
* Until 1000 PM EDT.
* At 945 PM EDT, a severe thunderstorm was located over
Charlotteville, or 9 miles northeast of Hazlehurst, and is nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Uvalda, Alston, and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3192 8265 3193 8266 3207 8249 3207 8247
3197 8248 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3193 8259 3194 8260
3192 8263
TIME...MOT...LOC 0145Z 286DEG 4KT 3200 8253
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:41 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 18, 7:41 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 741 PM EDT Sun Aug 18 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 236 PM EDT Sun Aug 18 2024 Storms are already beginning to fire in north Georgia but are generally staying below severe limits. The low clouds this morning hanging on until 11am generally limited the amount of time that area was allowed any deferential heating. The slight risk from SPC has been expanded northward slightly but still well south of I-20. The main risk still exists within this slight risk along the residual boundary from the outflow last night. This is where parameters are overall better for a strong to damaging wind threat. The lapse rates are marginal at best so will likely not see a severe hail threat out of these storms today. Winds will generally gust to around 20mph today out of the west as temps rise into the low to mid 90s over much of the area. The front currently approaching north GA is expected to move southward overnight into tomorrow morning which will result in an overall pleasant day tomorrow with highs in the mid 80s to low 90s and dewpoints in the 60s. The dry air behind the front will also lead to a rain free day tomorrow so enjoy it if you can! Hernandez && .LONG TERM... (Tuesday morning through next Saturday) Issued at 236 PM EDT Sun Aug 18 2024 No significant forecast concerns or weather impacts expected in the long term period. Mostly dry and slightly cooler weather pattern anticipated as high amplitude upper ridge over the western CONUS and similar high amplitude trough over the east, centered about 300 miles east of the state, remains nearly stationary through Thursday with strong NNW flow in the region. Shortwave traveling south in NNWly flow over the Midwest on Thursday should help push longwave trough back to the west and increase moisture into the area. After this, still seeing ensemble consensus for upper low to slip south into the northeast Gulf and travel WSW. Big system in the NWUS also expected to kick upper ridge east into the Midwest so warming temps and a bit more diurnal convection expected continuing into the weekend. Can't rule out extreme heat here by early next week if this pattern evolves as predicted with large upper ridge moving into the OH and TN valleys. Low predictability that far out even with good model consensus, so will do our best to keep that thing away. SNELSON && .AVIATION... (00Z TAFS) Issued at 740 PM EDT Sun Aug 18 2024 TSRA has moves south of ATL and conditions are expected to improve rapidly. Westerly winds are expected to become NW in the next few hours where they'll stay though the TAF cycle. Winds will be NW at less than 8kts. //ATL Confidence...00Z Update... High on all elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 68 90 67 88 / 0 0 0 0 Atlanta 69 89 67 88 / 10 0 0 0 Blairsville 61 80 57 80 / 0 10 0 0 Cartersville 66 88 63 86 / 0 0 0 0 Columbus 71 93 69 92 / 40 0 0 0 Gainesville 67 88 66 87 / 0 0 0 0 Macon 69 91 69 90 / 30 0 0 0 Rome 68 87 64 85 / 0 0 0 0 Peachtree City 67 88 66 88 / 10 0 0 0 Vidalia 72 92 71 90 / 40 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....SNELSON AVIATION...Vaughn
Hazardous weather outlook, Aug 18, 5:32 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 532 PM EDT Sun Aug 18 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 532 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A severe thunderstorm watch is in effect along and south of I-20. They are expected to form a line of storms across central Georgia this evening and will be capable of producing damaging wind gusts and isolated large hail in addition to frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible each afternoon from Thursday through Saturday across south central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 18, 9:21 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
921 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tstm Wnd Dmg 3 ESE Irwinton 32.79N 83.13W
08/18/2024 Wilkinson GA Emergency Mngr
A power pole and power lines were downed on
Waterfork Rd.
&&Local storm report, Aug 18, 9:22 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
922 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg Gordon 32.89N 83.33W
08/18/2024 Wilkinson GA Emergency Mngr
A tree fell onto power lines on Main Street.
&&Local storm report, Aug 18, 9:36 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
936 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 2 WNW Wrightsville 32.74N 82.75W
08/18/2024 Johnson GA Emergency Mngr
A tree was downed GA-57 at Glover Road.
&&Local storm report, Aug 18, 9:42 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
942 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 3 W Wrightsville 32.74N 82.77W
08/18/2024 Johnson GA Emergency Mngr
A tree was downed near the Sweats Portable
Buildings business on GA-57.
&&Local storm report, Aug 18, 9:43 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
943 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 4 ESE Spann 32.64N 82.69W
08/18/2024 Johnson GA Emergency Mngr
A tree was downed on Piney Mount Church Road
at Snell Bridge Road.
&&Local storm report, Aug 18, 9:44 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
944 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Dmg 1 ENE Wrightsville 32.73N 82.70W
08/18/2024 Johnson GA Emergency Mngr
A tree was blown down on Cross Cedar Road at
Carlos Snell Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 29 min |
| Aug 18, 8:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 18, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 18, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 43 min |
| Aug 18, 8:25 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Aug 18, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 41 min |
| Aug 18, 8:39 PM EDT | Special Weather Statement | FFC | Telfair | 51 min |
| Aug 18, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 32 min |
| Aug 18, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 32 min |
| Aug 18, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Aug 18, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 62 min |
| Aug 18, 9:50 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Aug 18, 10:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.